Hello. I'm on Aromasin but the side effects are similar.
I've been gaining weight steadily since diagnosis. This is partly due to chemotherapy when I gained over a stone and never lost it afterwards. I've been on Aromasin now for 18 months and have been told by both the breast surgeon and the oncologist that it will be hard to lose weight while on this medication.
I'm still trying however, and have increased the distance I walk every day and reduced the amount of calories I eat, but it's hard work.
Good luck everyone. Anthi x
hi ive just started arimidex(last week) and its having the opposite effect on me my appetite is none existant but i have come out in itchy spots!
I'm on the same as you arimadex and zoladex I think i've put on loads but more in my face. I'm on my 7th zoladex now. Was thinking of talking to my onc and asking about changing but think they all have the same side effects. Fed up with having to get bigger clothes but the bigger tops might be something to do with my new boob. Which I love 🙂
Carol - what a lovely thing for him to say made my eyes well up.
I started arimadex about 2 weeks ago and having zoladex implants (as can't take tamoxifen because of blood clotting risk). Not put on weight yet, but feels really likely as will be put into fast-track menopause as well, luckily the battery has packed up on my scales.
I quizzed onc about reasons for weight gain apparently it is partly water retention and it also increases your appetite. I've been walking, but really need to do some exercise. Quite hard to get started though after all the surgery and other treatment.
thanks Ann,he has been my great on my cancer journey, sorry to hear about your hubby, life is so unfair
Carol you have a lovely husband.I lost my hubbie 11 years ago, thru cancer,but I,m sure he would have said something similar.
my hubby came out with a saying last night as I have put on weight since staring tamoxifen, he said to me the weight can wait!!! you are here and thats all that matters, bless him
think ill have some chocolate!!!!
Hi all.just browsing through all your posts and this weight gain one jumped out.I have been on Tamoxifen since March and I have piled the weight on.I thought it was me eating and drinking too much,ha ha,but honestly I am not eating anymore than usual.One of the SE of Tamoxifen is weight gain duh!I feel like MR.BLOBBY but with no energy.At least we have an excuse but no one believes me!!!!
Love to all
So that's why I have put on so much weight and just cannot get it off! Thanks for that Anita. I have only just joined so hadn't read that side effect before. That gives me another excuse for my weight when i seethe practice nurse at the surgery. I eat so loittle but you feel they are thinking you overeat when the weight just won't shift, and now it seems I could have type 2 diabetes too. Have to have my last blood sugar repeated.
I seem to be coping with the rest OK though if I think about it the bone pain etc which I've just got used to, does limit my ability to do any meaningful exercise. I mean my walking these days is so heavy and slow.
I put on alot of weight on arimidex. i was on it from may 08 until June this year. I could not stand the side effects ! I am now on tamoxifen and do have side effects from this but have less weight gsin so far.
Hi I am not on arimadex but will be on femara late december/january i am waiting to get my radio out of the way first as i have heard you feel like 'a bag of bones' but I do feel like a beach whale. I have had surgery 2 weeks ago and i am positive they filled me with air - i have tried doing 20 mins walk a day and the Wii fit - i do it one day and then leave it for three!! I can cope without the breasts but my big tummy is proving more a problem. I have heard herceptin does not help weight loss either!! I dont think your lazy and as my hubby keeps telling me it needs to be the least of my problems and be thankul that it is coping with the treatment as well as it has - i do hate it when he talks sense!! x
Has anyone found that they have put on weight with the Arimadex or Tamoxifen.
Since my operation I seem to be getting bigger. I think they filled me up with air!!
I'd love to know if its just me being lazy, or if anyone else is having the same problem.